MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with the following pre-op diagnosis: grade ii lytic spondylolisthesis at l5-s1.Left l5 radiculopathy.Foraminal stenosis bilaterally at l5-s1, left side greater than right.Degenerative disc disease l4-l5 and l5-s1.Retrolisthesis l4-l5.Posterior spinal fusion l4-l5 and l5-s1.Posterior segmental spinal instrumentation l4, l5, sacrum, pelvis, ilium bilaterally.Midline and left-sided gill laminectomy.Decompression at l4, l5 and s1 on the left side with decompression of nerve root from l4 to the sacrum on the left side and the left l5 nerve root on the left side 5.Somatosensory and percutaneous motor-evoked potentials, wake up test.As per op-notes,¿ decorticated l4, l5, s1 transverse processes.Pretty easy to do this on the left side.On the right side, quite bit of struggle.Had to go around to the other side of the table.Did the best we could with decorticating.The muscle strip was not quite as wide on the right side as on the left side.Retracting and dissecting muscles was extremely difficult.Both sides decorticated l4, l5, s1 transverse processes.Then packed in bone graft stew which was 80 mg bone morphogenic protein, 40 ml sponge and 20 ml local bone graft all converted to a stew.Very large bed, very good transverse processes l4, l5 and the sacrum.Particularly large sacrum.L5 very close to the sacrum on both sides.After we opened up the foramen on the left side, we did reinspect the left l5 nerve root and it appeared it had more room after the distraction was done between l5 and the sacrum.The overall fixation was quite secure.Tightened down and sheared off all the set screws.Placed gelfoam over the laminectomy on the left side, created a barrier between it and the bone graft and bone morphogenic protein.We then did a wake-up test and he was very slow to follow commands but ultimately did good dorsi-flexion and plantar flexion of his feet.¿ no intra-operative complications were reported.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7319732
Report Number1030489-2018-00319
Device Sequence Number11164283
Product Code NEK
UDI-Device Identifier00681490843805
UDI-Public00681490843805
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7510400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2018
Initial Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;